MAUDE Adverse Event Report: ARTHREX, INC. UNIVERSAL GLENOID - INLAY LARGE PLUS; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. UNIVERSAL GLENOID - INLAY LARGE PLUS; SHOULDR PROSTH, REVERSE CONFIG
Model Number UNIVERSAL GLENOID - INLAY LARGE PLUS
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 05/22/2024 it was reported by a sales representative via email that an ar-9121-06 arthrex universal glenoid and two ar-9121-03 arthrex universal glenoid would not press onto the baseplate.The baseplate was also swapped out and attempted with the arthrex universal glenoid, but it still would not hold.The case was completed as a reverse procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
Additional information received on 7/23/2024: the intended procedure was an anatomic shoulder with a universal convertible baseplate but since the arthrex universal glenoid would not press onto the baseplate, the surgeon completed the case as a reverse procedure.The case was not delayed, and additional anesthesia was not needed.The patient suffered no negative effects on or after the procedure.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Two ar-9121-06, universal glenoids, were received for investigation.Visual evaluation noted that the devices had nicks on the edges and damage on the pegs.Functional testing is not possible due to the damage of the geometry of the glenoids.The device's dimensions are congruent to the specifications of drawing c070137.The most likely cause for the reported failure can be attributed to wear and tear due to excessive user-applied mechanical forces over time.

Brand Name
UNIVERSAL GLENOID - INLAY LARGE PLUS
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19579466
Report Number1220246-2024-06308
Device Sequence Number19847875
Product Code PHX
UDI-Device Identifier00888867057463
UDI-Public00888867057463
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERSAL GLENOID - INLAY LARGE PLUS
Device Catalogue NumberAR-9121-06
Device Lot Number22.04745
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by ManufacturerNot provided
09/17/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date08/21/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown